31st Annual MAFP Family Medicine Update Thursday May 4 – Sunday May 7, 2023

<u>The AAFP has reviewed MAFP 31st Annual Family Medicine Update</u> and deemed it acceptable for up to 15.25 Live AAFP Prescribed credits. Term of Approval is from 05/05/2023 to 05/07/2023. Physicians should claim only the credit commensurate with the extent of their participation in the activity.

The AAFP has reviewed KSA Study Group - Hypertension and deemed it acceptable for up to 8.00 Knowledge Self-Assessment, Live AAFP Prescribed credits. Term of Approval is from 05/04/2023 to 05/04/2023. Physicians should claim only the credit commensurate with the extent of their participation in the activity.



AAFP Prescribed credit is accepted by the American Medical Association as equivalent to AMA PRA Category 1 credit(s)[™] toward the AMA Physician's Recognition Award. When applying for the AMA PRA, Prescribed credit earned must be reported as Prescribed, not as Category 1.

CME:	Thursday, May 4, 2023 – Pre-Conference Session		
8 – KSA	Registration ABFM KSA Study Group – Topic: "Hypertension" 12:30 – 1:00 Facilitator – Francis Bellino MD, FAAFP – Session 1:00 – 4:00		
	5:00 – 7:00 Evening Social Activity		
	ALL Members are invited to the MAFP Board " <i>Listening Session</i> " Meet with your Board of Directors over a light dinner – We want to hear from YOU about Family Medicine here in Maine!		

CME:	Friday, May 5, 2023		
	7:00 – 8:15	Breakfast Available/Registration Open	
45 min- .75 CME	8:05 – 8:50	GS#1: Shared Medical Appointments for Improving Health: "Cooking with your doctor" – <i>Alyssa Finn, MD</i> – This session will instruct in various applications for Shared Medical Appointments; recruitment of patients for participation in Shared Appointments; structuring of appointments using example of 2-hour appointment with cooking as an example; how to code and bill for Shared Appointments.	
45 min- .75 CME	8:55 – 9:40	GS#2: Environmental Health – Barbara Moss, DO, MPH, FACOFP – Objectives include: 1) Discuss the Environmental Challenges of pts in Maine (Arsenic, Radon, PFAS); 2) Review options for taking environmental health history in primary care setting; 3) provide practical & integrative approaches for patient's Environmental Health (e.g.: how to avoid phthalates or BPA).	
45 min- .75 CME	9:45 – 10:30	GS#3: Update on the Treatment of the Disease of Obesity – Peter Amann, MD – Objectives include: 1) To recognize & approach Obesity as a chronic disease; 2) Appropriate evaluation & workup; 3) Develop treatment approach including lifestyle, medication and surgery.	
	10:30 – 10:50	Break to change to Concurrent Breakout sessions	
	10:50 - 12:20	CONCURRENT BREAKOUT SESSION #1: (attend one)	
90 min 1.5 CME	B1: POCUS – SCAN TIME! – Sarah Irving, MD & Duska Thurston, MD – This hands-on session will provide opportunity to develop basic skills: 1) in ultrasound scanning probe orientation & manipulation to obtain images; 2) in cardiac & lung POCUS. *this session repeats during Breakout Session #2 at 3:40**		

31st Annual MAFP Family Medicine Update Thursday May 4 – Sunday May 7, 2023

90 min 1.5 CME	B2: OMM for Family Physicians – Raghu Kanumalla, DO, MPH – Participants in this hands-on session will 1) Learn to identify appropriate indications for the use/referral OMM; 2) Understand and perform basic OMM techniques for common presenting concerns in a FM setting. * <i>this session repeats during Breakout</i> Session #2 at 3:40*				
90 min 1.5 CME	 B3: Geriatric – This Breakout includes 2 Didactic Topics: 1) Driving and Older Adults – Lauren Hall, DO – Following this session participants will be able to: 1) Assess driving safety in patients with known or suspected cognitive impairment; 2) Be familiar with the procedure for reporting potential unsafe drives to BMV; 3) Discuss retiring from driving with patients & their families. 2) Falls in Older Adults – Carlen Smith MD, CAQ Geriatric Medicine – Participants will learn to: 1) Recognize risk factors that predispose older adults to falls; 2) Consider risk reduction strategies in the management of falls in older adults. 				
	12:20 – 1:45	LUNCH & NETWORKING			
45 min- .75 CME	1:45 – 2:30	GS#4: Dermatology Update for Family Physicians – <i>Peggy Cyr, MD</i> – Objectives: 1) Review any new pharmaceuticals available for common dermatologic problems; 2) Case-based learning of some skin conditions seen in Primary Care; 3) Discuss biologics for Psoriasis.			
45 min- .75 CME	2:35 – 3:20	GS#5: Treatment Planning for Different Types of Dementia – <i>Cliff Singer, MD</i> – Objectives: 1) Learn the basic components of a dementia treatment plan; 2) Discuss relevant clinical criteria affecting prognosis; 3) Be able to state differences in treatment of common types of dementia.			
	3:20 – 3:40	Break to change to Concurrent Breakout sessions			
	3:40 – 5:10	CONCURRENT BREAKOUT SESSION #2: (attend one)			
90 min 1.5 CME	B1: POCUS – SCAN TIME! – Sarah Irving, MD & Duska Thurston, MD – this is a repeat of Session #1.				
90 min 1.5 CME	B2: OMM for Family Physicians – Raghu Kanumalla, DO, MPH this is a repeat of Session #1.				
90 min 1.5 CME	Peggy Cyr, N	Session: Building on TADA: Expanding Dermoscopy Skills for Family Physicians – <i>ID</i> – This session will: 1) Review the elements of the TADA Dermoscopy Algorithm; 2) ledge of Dermoscopic features of basal cell & squamous cell carcinoma and melanoma.			
	Evening Social Activities:				
	I – Bowling at "Bayside Bowl" – Advance				
	Registration Required – Get active after a day				
	of education! Includes shoe rental and				
	refreshm	ents.			
		OR: II – Plan to make reservations for dinner with colleagues or on your own at one of Portland's many eateries!			

	Saturday, May 6, 2023	
	6:15 – 7:30	Physician Wellbeing - Early Bird Activity: 5K Fun Run/Walk/Bike – An energizing start to the day! Meet in the lobby of the main hotel building OR Hotel Swim/Exercise Room on your own
	7:00 – 8:15	Breakfast Available/Registration Open
45 min- .75 CME	8:15 – 9:00	GS#6: Asthma: Evidence-based Prescribing Update – Elisabeth Fowlie Mock, MD, MPH, FAAFP – This session will update participants on: 1) Categories of medications used in treating asthma; 2) Applying the newer recommendation for nearly universal inhaled corticosteroids; and 3) Review step-wise asthma therapy. *This program has been developed by Maine Independent Clinical Information Service (MICIS)*
45 min- .75 CME	9:05 – 9:50	GS#7: Heart Failure – The New and the Old – <i>Esther Shao, MD, PhD</i> – This session will: 1) Review work up of patient with new & recurrent heart failure; 2) Provide understanding of basis for guideline directed therapy both systolic & diastolic failure; 3) Updates about the latest evidence-based treatments & potential new modalities for treatment.
	9:50 – 10:05	Break
45 min- .75 CME	10:00 - 10:45	GS#8: Health Equity: Resources to Address Health Equity in Family Medicine – Tochi Iroku-Malize, MD, MPH, MBA, FAAFP, SFHM – Following this session participants will: 1) Be able to list the resources to learn & develop strategies for addressing social determinants of health in their practice; 2) Build health equity; 3) Improve awareness of their own implicit bias; 3) Receive tips for caring for patients across various communities & backgrounds.
45 min- .75 CME	10:55 –11:40	GS#9: ABFM Update: What's New to Support Your Certification Journey – Gary LeRoy, MD, FAAFP – This session will: 1) Discuss issues related to Professionalism in Family Medicine; 2) Articulate recent improvements to the certification process & activities, longitudinal assessment alternative to the 1-day exam, new self-assessment options & other relevant, seamless ways to meeting PI requirement; 3) Describe the purpose & value proposition underpinning continuous board certification; 4) How to utilize MyABFM Portfolio & more!
	11:40 – 1:30	LUNCH & ANNUAL BUSINESS MEETING (including AAFP Fellowship Convocation, remarks by AAFP President – Tochi Iroku-Malize, MD, MPH, MBA, FAAFP, SFHM , Installation of new members of Board of Directors, Consideration of and vote on Bylaws changes)
	1:30 – 1:40	Brief Break to change over General Session Room
45 min- .75 CME	1:40 - 2:25	GS#10: HCV Treatment Updates – Adam Normandin, MD & Carlysle Schenk, PharmD, BCIDP – Participants will: 1) Learn the pre-treatment HCV workup; 2) Be able to choose & counsel patients on the appropriate medication; 3) Know when to refer.
45 min – .75 CME	2:30 - 3:15	GS#11: Maine Bureau of Motor Vehicles – "Updates to the Functional Ability Profiles Governing Clinical Review of Drivers" – Christopher Ireland, Dir. of Driver License Services, Maine BMV – This session will update physicians on the updates to State Statutes that govern clinical reviews of drivers with certain medical conditions and their impact on safe operation of a motor vehicle, decrease the burden on drivers, healthcare providers and BMV in reviewing and processing certain medical conditions. Objectives: 1) Following this session the attendee will be able to identify the changes to Maine BMV standards; 2) identify conditions that impact ability to safely operate a motor vehicle; 3) BMV reporting requirements")

31st Annual MAFP Family Medicine Update Thursday May 4 – Sunday May 7, 2023

60 min- 1 CME	3:20 - 4:20	GS#12: Top Evidence-based Medicine Updates – 2023 – <i>Frank Domino, MD – Dr.</i> <i>Domino</i> presents his always popular AAFP FMX (<i>AAFP Family Medicine Experience</i>) session in person where he challenges participants to consider practice changing EVB data that can be applied to their clinical practice the very next day.
	4:20pm	Wrap-up & Adjourn

	Su	nday, May 7, 2023 – Post Conference Session
		Opioid Education Session – (* <i>This program meets the Maine State Board of Licensure Renewal Requirements for Opioid CME*</i>) 8:00 – 8:30 – Registration & Breakfast
3 HOURS 3 CME		8:30 – 9:30 – Opioid#1: Using Data to Improve Opioid Prescribing – Elisabeth Fowlie Mock, MD, MPH, FAAFP – Learning objectives: 1) Use the PMP as a tool to improve prescribing; 2) Review data & resources at Maine Drug Data Hub; 3) Support and participate in harm reduction. *This program has been developed by Maine Independent Clinical Information Service (MICIS)*
	8:00 – 12:00	9:45 – 10:45 – Opioid#2: Challenges & Advances in Buprenorphine Treatment of Opioid Use Disorder – Kristen Silvia, MD – Objectives: 1) Recognize the significance of fentanyl to the increasing rates of overdose deaths in the U.S.; 2) Understand how the pharmacology of buprenorphine and fentanyl contribute to challenges facing patients and providers attempting initiation of buprenorphine; 3) Be able to describe the ways that low-dose and high-dose buprenorphine are being used to start patients on buprenorphine; 4) Consider how extended- release buprenorphine (XRB) may benefit high risk patients with OUD; 5) Appreciate the importance of harm reduction in reducing the morbidity and mortality of substance use disorder.
		10:45 – 11:45 – Opioid#3: The Schmidt Institute's Controlled Substance Stewardship Program – Noah Nesin, MD, FAAFP & Kris Raven, PharmD – This session will provide an overview of the Schmidt Institute's Controlled Substance Stewardship (CSS) program. The presentation introduces the pillars of the opioid crisis, key elements of a successful CSS program, composition of the interdisciplinary committee, and how to begin engaging in CSS work. The presentation includes key outcomes from the Schmidt Institute's CSS model and information on becoming a client of the CSS program. Objectives: 1) Introduce the four pillars of the opioid epidemic and resulting principles of opioid stewardship in response to the crisis; 2) Introduce the key elements of a successful controlled substance stewardship program including how to build the team, conducting case reviews, and engaging patients in tapering conversation; 3) Review the key outcomes from the Schmidt Institute's categories and provide information on engaging in controlled substance stewardship model and provide information on engaging in controlled substance stewardship model and provide information on engaging in controlled substance stewardship model and provide information on engaging in controlled substance stewardship model and provide information on engaging in controlled substance stewardship.
		11:45 – 12:00 – Wrap-up and Evaluation